Secondary Logo

Institutional members access full text with Ovid®

Share this article on:

Serotonin Syndrome in a Pediatric Patient After Vilazodone Ingestion

Laliberte, Benjamin, PharmD, BCPS*; Kishk, Omayma A., PharmD, BCPPS

doi: 10.1097/PEC.0000000000001115
Illustrative Cases

Serotonin syndrome (SS) is a serious toxicity that manifests with symptoms such as tremor, hyperthermia, agitation, and altered mental status that may lead to seizures, coma, or death. Selective serotonin reuptake inhibitors may precipitate SS, particularly in combination with other drugs that possess serotonergic activity. We present a case of SS in a 14-month-old after an ingestion of the selective serotonin reuptake inhibitor vilazodone.

From the *Department of Pharmacy, Massachusetts General Hospital, Boston, MA; and

Department of Pharmacy Services, University of Maryland Medical Center, Baltimore, MD.

Disclosure: The authors declare no conflict of interest.

Reprints: Omayma A. Kishk, PharmD, BCPPS, Department of Pharmacy Services, University of Maryland Medical Center, 22 S Greene St, Room S8A06, Baltimore, MD 21201 (e-mail: okishk@umm.edu).

Copyright © 2018 Wolters Kluwer Health, Inc. All rights reserved.